Alert archive / Texas / Tornado Warnings in 2017

Tornado Warning 27, NWS Fort Worth, TX

April 29, 2017Rains County, Van Zandt County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 29, 2017, 6:13 PM CDT for Rains County, Van Zandt County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2017, 6:13 PM CDT (23:13 UTC)
Expired
Apr 29, 2017, 7:00 PM CDT
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Rains County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 136 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 6:13 PM CDTTORNADO5 S Canton, TXS. VAN ZANDT FD REPORTS TORNADO CROSSING 1256 AND HWY 19 MOVING NORTH. SOME TREE DEBRIS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 5:10 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2017-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2017-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 353 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2666 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
353 m²/s²
0-3 km storm-relative helicity
528 m²/s²
Significant tornado parameter
1.8
Supercell composite
14.1

Open this sounding in Storm Lab

The text

As transmitted.

391 
WFUS54 KFWD 292313
TORFWD
TXC379-467-300000-
/O.NEW.KFWD.TO.W.0027.170429T2313Z-170430T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
613 PM CDT SAT APR 29 2017

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Western Van Zandt County in north central Texas...
  Rains County in north central Texas...

* Until 700 PM CDT.

* At 612 PM CDT, a severe thunderstorm capable of producing a 
  tornado was located 7 miles south of Canton, moving north at 25 
  mph. Another possible tornado was located near Canton moving north 
  at 25 MPH as well.

  HAZARD...Developing Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This dangerous storm will be near...
  Canton around 640 PM CDT. 
  Wills Point, Edgewood and Fruitvale around 655 PM CDT. 

Other locations impacted by this tornadic thunderstorm include Point.

This includes Interstate 20 between mile markers 519 and 533.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3236 9577 3236 9598 3284 9596 3284 9593
      3286 9596 3294 9596 3298 9595 3298 9567
      3293 9566
TIME...MOT...LOC 2312Z 182DEG 22KT 3244 9587 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

24-Bain
5 follow-up statements
778 
WWUS54 KFWD 292319
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
619 PM CDT SAT APR 29 2017

TXC379-467-300000-
/O.CON.KFWD.TO.W.0027.000000T0000Z-170430T0000Z/
Van Zandt TX-Rains TX-
619 PM CDT SAT APR 29 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR WESTERN
VAN ZANDT AND RAINS COUNTIES...
    
At 618 PM CDT, a confirmed dangerous tornado was located near 
Canton, moving north at 25 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado. 

SOURCE...Weather spotters and radar confirmed tornado. 

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible. 

The tornado will be near...
  Canton around 640 PM CDT. 
  Wills Point, Edgewood and Fruitvale around 655 PM CDT. 

Other locations impacted by this tornadic thunderstorm include Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a dangerous and potentially deadly tornado is on the 
ground. To protect your life, TAKE COVER NOW! If you are outdoors, 
in a mobile home, or in a vehicle, move to the closest substantial 
shelter now!  Get to an interior room on the lowest floor of a 
sturdy building and avoid windows.

&&

LAT...LON 3236 9577 3236 9598 3284 9596 3284 9593
      3286 9596 3294 9596 3298 9595 3298 9567
      3293 9566
TIME...MOT...LOC 2318Z 182DEG 22KT 3248 9587 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...<.75IN

$$

24-Bain
065 
WWUS54 KFWD 292323
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
623 PM CDT SAT APR 29 2017

TXC379-467-300000-
/O.CON.KFWD.TO.W.0027.000000T0000Z-170430T0000Z/
Van Zandt TX-Rains TX-
623 PM CDT SAT APR 29 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR WESTERN
VAN ZANDT AND RAINS COUNTIES...
    
At 623 PM CDT, a confirmed large and extremely dangerous tornado was
located near Canton, moving north at 15 to 20 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado. 

SOURCE...Weather spotters confirmed tornado. 

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible. 

Locations impacted include...
Canton, Wills Point, Grand Saline, Edgewood, Emory, East Tawakoni,
Fruitvale and Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! If
you are outdoors, in a mobile home, or in a vehicle, move to the
closest substantial shelter now!  Get to an interior room on the
lowest floor of a sturdy building and avoid windows.

&&

LAT...LON 3236 9577 3236 9598 3284 9596 3284 9593
      3286 9596 3294 9596 3298 9595 3298 9567
      3293 9566
TIME...MOT...LOC 2323Z 189DEG 11KT 3251 9586 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...<.75IN

$$

24-Bain
093 
WWUS54 KFWD 292327
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
627 PM CDT SAT APR 29 2017

TXC379-467-300000-
/O.CON.KFWD.TO.W.0027.000000T0000Z-170430T0000Z/
Van Zandt TX-Rains TX-
627 PM CDT SAT APR 29 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR WESTERN
VAN ZANDT AND RAINS COUNTIES...
    
At 626 PM CDT, a confirmed large and extremely dangerous tornado was
located over Canton, moving north at 25 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado. 

SOURCE...Weather spotters confirmed tornado near I-20. 

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible. 

Locations impacted include...
Canton, Wills Point, Grand Saline, Edgewood, Emory, East Tawakoni,
Fruitvale and Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! If
you are outdoors, in a mobile home, or in a vehicle, move to the
closest substantial shelter now!  Get to an interior room on the
lowest floor of a sturdy building and avoid windows.

This is an emergency situation. A large and extremely dangerous
tornado is on the ground. Take immediate tornado precautions now and
head into a small interior room on the lowest floor! Use blankets or
pillows to cover your head.

&&

LAT...LON 3243 9576 3245 9597 3284 9596 3284 9593
      3286 9596 3294 9596 3298 9595 3298 9567
      3293 9566
TIME...MOT...LOC 2326Z 185DEG 23KT 3254 9584 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...<.75IN

$$

24-Bain
411 
WWUS54 KFWD 292334
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
634 PM CDT SAT APR 29 2017

TXC379-467-300000-
/O.CON.KFWD.TO.W.0027.000000T0000Z-170430T0000Z/
Van Zandt TX-Rains TX-
634 PM CDT SAT APR 29 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR WESTERN
VAN ZANDT AND RAINS COUNTIES...
    
At 634 PM CDT, a confirmed large and extremely dangerous tornado was
located northeast of Canton, moving north at 30 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado. 

SOURCE...Weather spotters confirmed tornado. 

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible. 

Locations impacted include...
Canton, Wills Point, Grand Saline, Edgewood, Emory, East Tawakoni,
Fruitvale and Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! If
you are outdoors, in a mobile home, or in a vehicle, move to the
closest substantial shelter now!  Get to an interior room on the
lowest floor of a sturdy building and avoid windows.

This is an emergency situation. A large and extremely dangerous
tornado is on the ground. Take immediate tornado precautions now and
head into a small interior room on the lowest floor! Use blankets or
pillows to cover your head.

&&

LAT...LON 3243 9576 3245 9597 3284 9596 3284 9593
      3286 9596 3294 9596 3298 9595 3298 9567
      3293 9566
TIME...MOT...LOC 2334Z 198DEG 27KT 3261 9582 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.25IN

$$

24-Bain
072 
WWUS54 KFWD 292338
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
638 PM CDT SAT APR 29 2017

TXC379-467-300000-
/O.CON.KFWD.TO.W.0027.000000T0000Z-170430T0000Z/
Van Zandt TX-Rains TX-
638 PM CDT SAT APR 29 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN VAN ZANDT AND RAINS COUNTIES...
    
At 638 PM CDT, a confirmed large and extremely dangerous tornado was 
located just south of Fruitvale, moving north at 25 mph. If you are 
in Fruitvale, seek shelter NOW!

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado. 

SOURCE...Weather spotters confirmed tornado. 

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible. 

Locations impacted include...
Canton, Grand Saline, Edgewood, Emory, East Tawakoni, Fruitvale and
Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! If
you are outdoors, in a mobile home, or in a vehicle, move to the
closest substantial shelter now!  Get to an interior room on the
lowest floor of a sturdy building and avoid windows.

This is an emergency situation. A large and extremely dangerous
tornado is on the ground. Take immediate tornado precautions now and
head into a small interior room on the lowest floor! Use blankets or
pillows to cover your head.

&&

LAT...LON 3254 9574 3261 9596 3284 9596 3284 9593
      3286 9596 3294 9596 3298 9595 3298 9567
      3293 9566
TIME...MOT...LOC 2338Z 182DEG 22KT 3264 9582 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.25IN

$$

24-Bain

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 29, 2:29 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Apr 29, 2:29 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
229 PM CDT Sat Apr 29 2017

.MESOSCALE UPDATE...

Latest surface observations show the cold front is located along a
line from near Gainesville to Fort Worth then southwest to
Hamilton. Ahead of the front, deep southerly flow ahead of the
upper low to the west continues to transport moisture northward. A
hot and humid airmass is in place with DFW observation coming in
at 90/70 last hour. A large swath of low 70s dewpoints are in
place east of the cold front.

A 1pm supplemental sounding showed that a fairly stout capping
inversion remains in place across the region although it has
weakened some and been lifted to around 700 mb. 1-minute visible
satellite imagery remains rather unimpressive with a generally
flat appearance to the cumulus field. This is confirmed with
visual observations in Fort Worth. Several attempts at deeper
convection have failed indicative of the stronger inhibition.

Water vapor imagery does continue to show some better moisture
aloft spreading into the region on the nose of a 110 kt upper jet.
There has also been an increase in mid level echoes on radar over
the last hour. This suggests that some stronger forcing for ascent
is spreading into the region ahead of the upper trough. The latest
thinking is that deeper convection will likely initiate along the
cold front over the next couple of hours when stronger forcing
aloft can assist in lifting the stronger capping. This front is
likely to be a little farther east than previously forecast with
the highest severe weather threat shifting to the east of the
I-35/35E corridor.  Once storms do develop...they will have the
potential to quickly become severe. MLCAPE values are generally
between 2500-3000 J/kg east and southeast of the front. Steep mid
level lapse rates will support a large hail threat while deep
layer shear parallel to the frontal boundary should encourage a
linear mode and an increasing damaging wind threat. All of this
activity will continue to move east with the front through the
late evening hours.

Severe weather threat will be highest east of the front. Once the
winds have shifted to the northwest and temperatures fall, the
severe threat will be considerably lower.

Dunn

&&

.AVIATION...
/ISSUED 119 PM CDT Sat Apr 29 2017/
/18Z TAFs/

A special midday sounding shows that the capping inversion has
weakened and lifted, but the relatively flat CU field downstream
of an approaching cold front confirms that this inhibition is
still winning the convective battle. Local numerical guidance
corroborates the weakening trend of this lid, particularly north
of the Metroplex, but additional forcing and/or surface heating
will be needed to break through it. Convective initiation is still
expected to occur this afternoon along the advancing surface
front, which may be in the vicinity of the I-35 corridor when
this occurs. Surface temperatures in the mid 80s and dew points
near 70F, combined with steepening lapse rates aloft, are yielding
MLCAPE values in excess of 3000 J/kg along and east of I-35. This
means that once initiation occurs, it will be rapid with intense
updrafts that will quickly become severe.

The window for thunderstorms at the Metroplex TAF sites will be
small, with the frontal boundary now on the doorstep. A switch to
north flow may be needed well before the storm potential is east
of the Metroplex. Northwest winds in the TEMPO group are designed
to cover both convective winds and FROPA. The scenario for Waco
will be similar, albeit delayed an hour or two on both ends, and
the storm chances will be a bit lower for Central Texas overall.

Although the frontal activity will be confined to East Texas this
evening, with forcing aloft still upstream, some elevated
convection may occur near our TAF sites. However, the chances are
too low to be specifically addressed in the TAFs at this time.
Better chances will accompany a final spoke of energy that will
swing around the base of an upper trough during the early morning
hours Sunday. With our without precipitation, there is the
potential for some MVFR ceilings deep within the cold air.
However, this moisture currently on the high terrain of West
Texas may have thinned considerably by the time it reaches North
and Central Texas. The current TAFs maintain VFR Sunday morning.

In the wake of the departing upper low, deep westerly flow will
ensue. Despite a very stable boundary layer, some of this
momentum will reach the surface, and Sunday will be marked by
gusty west winds. At this time, the crosswind issues appear to be
manageable at DFW and Love Field, but this will need to be
assessed further with subsequent TAF packages.

25

&&

.PREV DISCUSSION... /ISSUED 411 AM CDT Sat Apr 29 2017/
A deep upper level low near the Four Corners appears on satellite
to be making a move eastward along the New Mexico-Colorado border.
Thunderstorms have been erupting across the Texas Panhandle and
Oklahoma overnight along and north of a frontal boundary, due to
strong forcing associated with the upper low. In fact, intense
convection stretches all the way eastward from Oklahoma across
Missouri, Illinois and into the Ohio Valley.

Locally, the regional RADAR mosaic indicates that the front is
now beginning to push southeast, possibly aided by gust fronts
from the numerous storms to the northwest. The expectation is
that the front will move into the far northwestern counties around
sunrise before slowing down as the low level jet begins to mix
out. The front may still generate scattered convection this
morning across the northwestern third of the forecast area, though
it will likely be less intense than the ongoing OK-NW TX
activity. This is advertised well by the majority of the hi-res
model guidance. One fly in the ointment, however, is the 3 KM NAM
which indicates that the storms near the TX Panhandle-OK border
will organized into an MCS. The good news is that the 06Z run
weakens this feature considerably as it moves into the northwest
counties, as opposed to the 00Z run which blasted it all the way
through the Metroplex. Since the latter run is the biggest
outlier, the current forecast will not reflect that scenario.
Nevertheless we will need to keep an eye on the evolution of any
upstream storm clusters / cold pools which may develop.

After slowing a bit following sunrise, the front will pick up
steam again late this morning as the upper low approaches the
Texas-New Mexico border. Rain-cooled air may hamper surface
heating in the northwest, but the rest of the region will have
several hours to destabilize. By early afternoon, several
parameters will be in place for the development of strong to
severe thunderstorms. A moist and highly unstable airmass, good
lift provided by the deep upper level system, and a surface
boundary to provide focus for development.

Where storms initialize this afternoon will depend on the location
of the cold front. Taking a blend of the most recent guidance
places the boundary just west of I-35/35W in that 19-20Z hour
(when convective initiation is most likely), which is similar to
yesterday's forecast and actually near the western edge of the
latest Enhanced risk area from SPC. Storms that develop will have
a good chance of becoming severe due to the high amounts of
instability and shear present. Since shear is mostly
unidirectional, the primary severe threat will be large hail and
damaging winds. A few tornadoes will still be possible, but if
winds become more backed at the surface, a higher tornado threat
would exist.

Storms should quickly congeal into a squall line early this
evening as they push eastward through the forecast area. The
severe concern would shift to a damaging wind and possible brief
spin-up tornado threat with a gradually lowering large hail
threat. In addition, high PWATs suggest that a brief heavy rain
and localized flooding threat will also exist along the line,
particularly if there are any training segments. The line of
storms should reach the southeastern-most counties around
midnight and exit to the east shortly thereafter. Additional
showers and storms will remain possible area-wide through the
overnight hours as the core of the upper low crosses the Southern
Plains. Forcing will be strong, but limited moisture and
instability will likely preclude any additional severe threat
(though some storms may produce frequent lightning and small
hail).

Cool and dry air can be expected Sunday behind the front with
highs in the 60s followed by lows in the 40s Sunday night.
Abundant sun and the return of south winds will bring a quick end
to the cool snap on Monday and Tuesday. A fast-moving shortwave
trough will provide a chance of showers and storms around the
middle of next week, followed by upper level ridging and pleasant
weather late in the week and into next weekend.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    51  67  48  81  59 /  50   5   0   0   0
Waco                50  70  46  82  61 /  50   5   0   0   0
Paris               52  63  44  75  54 /  90  10   0   0   0
Denton              46  65  43  80  56 /  50   5   0   0   0
McKinney            51  65  44  78  57 /  50   5   0   0   0
Dallas              51  68  51  81  60 /  50   5   0   0   0
Terrell             52  67  48  79  58 /  70  10   0   0   0
Corsicana           53  69  50  80  60 /  70  10   0   0   0
Temple              52  71  50  83  61 /  50   5   0   0   0
Mineral Wells       47  67  41  83  55 /  50   5   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 29, 3:26 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
326 PM CDT Sat Apr 29 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
326 PM CDT Sat Apr 29 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

Thunderstorms are expected to develop this afternoon and continue to
move east tonight. The highest threat for severe weather will be east
of the Interstate 35 corridor. The main threats with the storms will
be large hail and damaging winds. A tornado or two cannot be ruled
out ahead of the cold front. Heavy rainfall may lead to localized
flash flooding. The storm threat will diminish from west to east
tonight into early Sunday morning with small hail possible with the
storms that develop behind the cold front.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few thunderstorms are possible Sunday morning along and east of a
line from Bonham to Terrell to Centerville. Small hail may occur
with these storms.

Thunderstorm chances will begin early Wednesday as another cold
front moves through the region. A threat for severe storms may exist
Wednesday afternoon and night, mainly along and east of Interstate
35.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely this afternoon and evening mainly east
of the Interstate 35 corridor.

In the hours before

Local storm report, Apr 29, 5:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TORNADO          CANEY CITY              32.21N  96.04W
04/29/2017                   HENDERSON          TX   FIRE DEPT/RESCUE

            UNKNOWN NUMBER OF INJURIES
Local storm report, Apr 29, 5:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TORNADO          3 S CANTON              32.51N  95.87W
04/29/2017                   VAN ZANDT          TX   PUBLIC

            TWITTER PHOTO OF TORNADO
Local storm report, Apr 29, 5:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             BAILEY                  33.43N  96.17W
04/29/2017  E1.50 INCH       FANNIN             TX   EMERGENCY MNGR

            BAILEY VOLUNTEER FIRE DEPARTMENT REPORTED
Local storm report, Apr 29, 6:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     MARTINS MILLS           32.43N  95.78W
04/29/2017                   VAN ZANDT          TX   FIRE DEPT/RESCUE

            NEAR FM1256 JUST OUTSIDE OF MARTIN'S MILL
Local storm report, Apr 29, 6:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     MARTINS MILLS           32.43N  95.78W
04/29/2017                   VAN ZANDT          TX   FIRE DEPT/RESCUE

            HOUSE COLLAPSED ON RESIDENTS NEAR FM1256 JUST OUTSIDE
            OF MARTINS MILL
Local storm report, Apr 29, 6:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             CADDO MILLS             33.07N  96.22W
04/29/2017  E0.75 INCH       HUNT               TX   EMERGENCY MNGR

            WAGNER TO CADDO MILLS TO CELESTE

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:29 PM CDTSpecial Weather StatementFWDNavarro31 min
Apr 29, 3:42 PM CDTSpecial Weather StatementFWDRains33 min
Apr 29, 3:46 PM CDTSpecial Weather StatementFWDHenderson29 min
Apr 29, 3:57 PM CDTSevere Thunderstorm WarningFWDHenderson, Navarro48 min
Apr 29, 4:17 PM CDTSpecial Weather StatementFWDRains28 min
Apr 29, 4:26 PM CDTSevere Thunderstorm WarningFWDHopkins, Hunt, Rains, Van Zandt64 min
Apr 29, 4:38 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro, Van Zandt67 min
Apr 29, 4:47 PM CDTTornado WarningFWDVan Zandt43 min
Apr 29, 4:57 PM CDTTornado WarningFWDHenderson33 min
Apr 29, 5:04 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro56 min
Apr 29, 5:12 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Hopkins, Hunt, Lamar, Rains48 min
Apr 29, 5:19 PM CDTAreal Flood AdvisoryFWDHenderson3 hr
Apr 29, 5:23 PM CDTSevere Thunderstorm WarningFWDEllis, Kaufman52 min
Apr 29, 5:23 PM CDTTornado WarningFWDHenderson, Van Zandt37 min
Apr 29, 5:31 PM CDTSevere Thunderstorm WarningFWDFannin, Hunt59 min
Apr 29, 5:33 PM CDTTornado WarningFWDHenderson27 min
Apr 29, 5:37 PM CDTTornado WarningFWDDelta, Hopkins, Hunt23 min
Apr 29, 5:45 PM CDTTornado Warning Tornado observedFWDVan Zandt30 min
Apr 29, 5:49 PM CDTSevere Thunderstorm WarningFWDHunt, Kaufman, Rains, Van Zandt56 min
Apr 29, 5:57 PM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman, Navarro, Rockwall, Van Zandt63 min
Apr 29, 6:01 PM CDTSevere Thunderstorm WarningFWDCollin, Delta, Fannin, Hunt, Lamar, Rockwall59 min
Apr 29, 6:25 PM CDTAreal Flood AdvisoryFWDKaufman3 hr
Apr 29, 6:50 PM CDTTornado WarningFWDVan Zandt20 min
Apr 29, 6:54 PM CDTTornado WarningFWDRains, Van Zandt36 min

Nearby

Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.